MAUDE Adverse Event Report: STRYKER GMBH BIXCUT - IM REAMER, MOD. TRINKLE FITTING D10.0X480MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH BIXCUT - IM REAMER, MOD. TRINKLE FITTING D10.0X480MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 02276100
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "the reamer was used to widen the femoral marrow cavity.It was defeated by the hard bone and the shaft portion was bent.The reamer was not broken, so no metal or other object was implanted in the body.".
 
Additional Manufacturer Narrative
The reported event could be confirmed as the device was returned and matches the alleged event.Upon visual inspection of the returned device, it was observed that the device is deformed from its original shape, exhibiting bends at multiple locations.Additionally, the spacing between the coils in the flexible section has increased in the areas affected by the bending.This pattern of deformation suggests that the device encountered resistance from a rigid structure, likely a hard bone, while torsional force was still being applied, resulting in bending within the flexible region.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation, the root cause is attributed to user-related factors, as the device is deformed at multiple sections with application of high force while being hit by the rigid surface, like a hard bone in this event.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
BIXCUT - IM REAMER, MOD. TRINKLE FITTING D10.0X480MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22310689
Report Number0008031020-2025-00995
Device Sequence Number12761748
Product Code LXH
UDI-Device Identifier04546540145840
UDI-Public(01)04546540145840(10)K1D9C16
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number02276100
Device Lot NumberK1D9C16
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer07/03/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown